User Profile
Hello Doctor, on the 6th of sept, I had sex with a commercial sex worker in Thailand and the condom burst without me knowing and I ejaculated in her. The next day I went to a clinic and was given 2 types of medicine for gonorrehea and Chlamydia (4pills each). Azithromycin for Chlamydia. Cefixime for Gonorrhea. 4 pills ea (total 8) = taken all at 1 time. Edurant and Truvada was given for HIV prevention (PEP) and are to be taken for 1 month. On the 5th day post exposure, I started having rashes. At the completion of PEP (4 weeks post exposure) and 58 days post exposure, I\'ve tested negative for both with HIV combo test (P24 Ag/Ab test). Tested negative for gonorrhea and chamlydia at 2 weeks post exposure and negative at 58 days post exposure for syphillis. But the rashes/pimples that I\'ve had, haven\'t stopped since day 5 post exposure (its 9-1/2 weeks post exposure now). With both negative hiv test, does it mean that the rashes has nothing to do with HIV? Please advise if PEP side


Did you find this post helpful?
|

User Profile
replied November 15th, 2017
HIV and AIDS Answer A62549
Welcome to e health forum.

If the tests are negative, so far, then it is unlikely that the rash you are concerned is related to any STDs.

The most likely cause of the rash can be folliculitis.

Folliculitis is a superficial infection / inflammation of the hair follicles characterized by erythematous, follicular-based papules and pustules.

Folliculitis is often mild and self-limiting if the predisposing factors are removed. some important measures include avoidance of tight clothing, occlusive dressings and adhesive plaster, and (if shaving) to shave in the direction of hair growth.

Daily washing with an antiseptic product (like Dettol or Savlon) may help to prevent or control mild cases of folliculitis.

you may consult with a dermatologist who can help you accordingly.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Tags: HIV and AIDS
Quick Reply
Must Read
Do you know what causes HIV? Get started by learning the facts on HIV and AIDS here....
Do you know what puts you at high risk of HIV? Debunk the myths and get the facts of HIV risk factors here....
Can you identify early HIV symptoms. Learn what to look for and when to seek medical help as we review symptoms of HIV here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our HIV and AIDS , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.